Alert archive / South Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 16, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 7, 2015, 3:19 PM CDT for Hughes County, Lyman County, Stanley County, South Dakota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2015, 3:19 PM CDT (20:19 UTC)
- Expired
- Jun 7, 2015, 3:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hughes County, SD, Lyman County, SD, Stanley County, SD
The radar
The Aberdeen radar (KABR), 195 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:19 PM CDT, 3 hours earlier.
Area forecast discussion, Jun 7, 12:19 PM CDT, 3 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1219 PM CDT SUN JUN 7 2015 .UPDATE... ISSUED AT 1042 AM CDT SUN JUN 7 2015 WEAK UPPER WAVE CONTINUES TO AFFECT SOUTHERN SD WITH RAIN SHOWERS AND AN ABUNDANCE OF MID LEVEL CLOUDS. HAD ALREADY INCREASED POPS ALONG AND SOUTH OF I-90 EARLIER THIS MORNING...BUT NOW ACTIVITY HAS EXITED THE CWA AND WILL UPDATE FORECAST TO REMOVE POPS FOR THE REST OF THE MORNING. ATTENTION THEN TURNS TO THIS AFTERNOON WITH THE EXPECTED ISOLATED COVERAGE OF STORMS DEVELOPING. HAVE EXPANDED POPS WESTWARD INTO CENTRAL SD BASED ON LATEST CAM SOLUTIONS. THERE IS SOME INSTABILITY AND SHEAR TO WORK WITH...AND DECENT LOOKING WAVE SLIDING SOUTHEAST ON WATER VAPOR. WOULD NOT BE SURPRISED IF A FEW STORMS WERE ABLE TO PRODUCE SMALL HAIL. AS FOR TEMPERATURES...HAD SOME CONCERN ABOUT HIGHS OVER THE SOUTHERN CWA WHERE THICK CLOUD COVER RESIDES...BUT WAVE WILL BE MOVING OUT THIS AFTERNOON WITH INCREASING SUNSHINE...SO STILL TIME TO REACH EXPECTED HIGHS. DID INCREASE HIGHS A FEW DEGREES IN THE JAMES VALLEY WHERE TEMPS ARE ALREADY APPROACHING 80 DEGREES IN ABERDEEN. && .SHORT TERM...(TODAY THROUGH TUESDAY AFTERNOON) ISSUED AT 351 AM CDT SUN JUN 7 2015 NORTHWEST FLOW WILL DOMINATE THE WEATHER PATTERN THOUGH THE SHORT TERM. THIS WILL RESULT IN WARM/DRY CONDITIONS ACROSS THE CWA TODAY...THOUGH A WEAK/FAST MOVING TROF COULD SPARK AN ISOLATED SHOWER/STORM THANKS TO THE COOLER TEMPERATURES ALOFT. DEEP MIXING WILL RESULT IN A NORTHWEST BREEZE...AND MIXING HEIGHTS ARE AROUND 700MB...RESULTING IN HIGHS IN THE LOW-MID 80S TODAY. THE SURFACE RIDGE TO THE WEST WILL DOMINATE MORE TOMORROW...SO NO HIGH BASED CONVECTION IN NORTHWEST FLOW EXPECTED...THOUGH DEEP MIXING WILL RESULT IN CONTINUED BREEZY CONDITIONS. FAVORABLE MIXING CONDITIONS PLUS MID LEVEL WARM ADVECTION WILL RESULT IN MIXED DOWN TEMPERATURES IN THE UPPER 80S. READINGS WILL PEAK TUESDAY WITH 700MB TEMPERATURES OVER +10C...WHICH MIXES FOR HIGHS IN THE 90S. ALSO ADDED A LOW CHANCE FOR POPS IN NORTHEAST SOUTH DAKOTA/WESTERN MINNESOTA WITH ANOTHER SHORTWAVE EMBEDDED WITHIN NORTHWEST FLOW. .LONG TERM...(TUESDAY EVENING THROUGH SATURDAY) ISSUED AT 351 AM CDT SUN JUN 7 2015 THE LONG TERM MODELS CONTINUE TO SHOW GOOD AGREEMENT FROM TUESDAY NIGHT THROUGH SATURDAY. THEY CONTINUE TO SHOW A LOW PRESSURE SYSTEM DROPPING SLOWLY SOUTHEAST ACROSS THE REGION FROM WEDNESDAY INTO FRIDAY NIGHT. AT THIS TIME...ONLY HAVE TUESDAY NIGHT AS DRY THROUGH THE LONG TERM. WAA SHOWERS AND STORMS SPREAD IN FROM THE NORTHWEST ON WEDNESDAY AND THEN ACROSS THE CWA WEDNESDAY NIGHT AND THURSDAY. CONTINUE TO HAVE IN GOOD POPS ACROSS THE CWA. THE SYSTEM MAY BE SLOW TO LEAVE INTO THURSDAY NIGHT AND FRIDAY AS SHOWN BY THE EC. HIGHS ON WEDNESDAY WILL BE MOSTLY IN THE UPPER 70S TO THE LOWER 80S...COOLING OFF FOR THURSDAY AND FRIDAY INTO THE UPPER 60S TO THE LOWER 70S WITH CLOUDS AND RAIN. SATURDAY WILL WARM BACK UP AS THE SYSTEM MOVES EAST AND SUNSHINE RETURNS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1218 PM CDT SUN JUN 7 2015 ISOLD/SCT SHOWERS AND THUNDERSHOWERS ARE POSSIBLE THIS AFTERNOON...OTHERWISE VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD AT ALL TERMINALS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...TMT SHORT TERM...CONNELLY LONG TERM...MOHR AVIATION...TDK
Hazardous weather outlook, Jun 7, 10:36 AM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1036 AM CDT SUN JUN 7 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-081545- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 1036 AM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA LATER THIS AFTERNOON. SMALL HAIL COULD BE POSSIBLE WITH ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TMT
In the hours before
Special weather statement, Jun 7, 1:48 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 148 PM CDT SUN JUN 7 2015 SDZ006-010-071915- BROWN SD-EDMUNDS SD- 148 PM CDT SUN JUN 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN AND EAST CENTRAL EDMUNDS COUNTIES UNTIL 215 PM CDT... AT 147 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MINA LAKE REC AREA...OR 7 MILES WEST OF ABERDEEN...MOVING SOUTHEAST AT 30 MPH. SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ABERDEEN...WARNER...MINA LAKE REC AREA AND RICHMOND LAKE REC AREA. LAT...LON 4551 9880 4555 9864 4533 9833 4527 9859 TIME...MOT...LOC 1847Z 309DEG 33KT 4544 9863 TMT
Special weather statement, Jun 7, 2:34 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 234 PM CDT SUN JUN 7 2015 SDZ011-072000- DAY SD- 234 PM CDT SUN JUN 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAY COUNTY UNTIL 300 PM CDT... AT 233 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR WAUBAY LAKE...OR NEAR WEBSTER...MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEBSTER...WAUBAY...GRENVILLE...MINNEWASTA LAKE...RUSH LAKE...BLUE DOG LAKE...BITTER LAKE AND WAUBAY LAKE. LAT...LON 4544 9761 4550 9742 4533 9723 4521 9739 TIME...MOT...LOC 1933Z 316DEG 24KT 4543 9749 TMT
Special weather statement, Jun 7, 2:38 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 238 PM CDT SUN JUN 7 2015 SDZ033-045-048-072015- LYMAN SD-JONES SD-STANLEY SD- 238 PM CDT SUN JUN 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LYMAN...SOUTH CENTRAL STANLEY AND NORTHEASTERN JONES COUNTIES UNTIL 315 PM CDT/215 PM MDT/... AT 237 PM CDT /137 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WENDTE...OR 17 MILES SOUTHWEST OF FORT PIERRE... MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN LYMAN... SOUTH CENTRAL STANLEY AND NORTHEASTERN JONES COUNTIES. LAT...LON 4416 10079 4426 10058 4408 10019 4390 10050 TIME...MOT...LOC 1937Z 306DEG 26KT 4416 10059 TMT
Local storm report, Jun 7, 2:42 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
242 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 4 SW ROSLYN 45.46N 97.55W
06/07/2015 E0.50 INCH DAY SD TRAINED SPOTTER
&&
EVENT NUMBER ABR1500342
NWSSpecial weather statement, Jun 7, 3:03 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 303 PM CDT SUN JUN 7 2015 SDZ033-035-036-048-072030- LYMAN SD-STANLEY SD-HYDE SD-HUGHES SD- 303 PM CDT SUN JUN 7 2015 ...SPECIAL WEATHER STATEMENT... AT 302 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DEGREY REC AREA...OR 21 MILES EAST OF PIERRE...MOVING SOUTHEAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOE CREEK REC AREA...WEST BEND REC AREA...ROUSSEAU...DEGREY REC AREA AND LAKE SHARPE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR LAKE SHARPE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4433 10009 4445 9988 4429 9953 4408 9980 TIME...MOT...LOC 2002Z 305DEG 25KT 4431 9989 TDK
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:48 PM CDT | Special Weather Statement | ABR | Brown | 27 min |
| Jun 7, 2:34 PM CDT | Special Weather Statement | ABR | Day | 26 min |
| Jun 7, 2:38 PM CDT | Special Weather Statement | ABR | Jones | 37 min |
| Jun 7, 3:03 PM CDT | Special Weather Statement | ABR | Hughes | 27 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.